Alert archive / Oregon / Wind Advisories in 2010

Wind Advisory 4, NWS Medford, OR

January 16, 2010Jackson County, Klamath County, Lake County, Oregon; Siskiyou County, California

NWS Medford, OR issued this wind advisory at Jan 16, 2010, 1:26 PM PST for Jackson County, Klamath County, Lake County, Oregon; Siskiyou County, California. It took effect at Jan 17, 2010, 10:00 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2010, 1:26 PM PST (21:26 UTC)
In effect from
Jan 17, 2010, 10:00 AM PST
Expired
Jan 18, 2010, 3:37 AM PST
In force
18 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Jackson County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 80 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2010-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2010-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
507 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WWUS76 KMFR 162126
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
126 PM PST SAT JAN 16 2010

...STRONG WINDS SUNDAY MORNING THROUGH EVENING FOR THE ROGUE AND
   SHASTA VALLEYS...

.A STORM OFF THE COAST WILL BRING STRONG WINDS TO THE SHASTA AND
ROGUE VALLEYS SUNDAY MORNING THROUGH SUNDAY EVENING.

CAZ081-171200-
/O.NEW.KMFR.WI.Y.0004.100117T1200Z-100118T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
126 PM PST SAT JAN 16 2010

...WIND ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 1 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 1 AM PST
MONDAY. 

* WINDS WILL INCREASE EARLY SUNDAY MORNING AND CONTINUE THROUGH
  SUNDAY EVENING.

* SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 55 MPH.

* I-5 WILL BE IMPACTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ026-171200-
/O.NEW.KMFR.WI.Y.0004.100117T1500Z-100118T0900Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
126 PM PST SAT JAN 16 2010

...WIND ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 1 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 1 AM PST
MONDAY. 

* WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY
  EVENING.

* SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

* I-5 WILL BE IMPACTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 40 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON
5 follow-up statements
073 
WWUS76 KMFR 171118
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
318 AM PST SUN JAN 17 2010

...STRONG WINDS LATE THIS MORNING THROUGH EVENING FOR THE ROGUE
AND SHASTA VALLEYS...MOVING EAST OF THE CASCADES THIS EVENING...

.A STORM MOVING IN FROM THE COAST WILL BRING STRONG WINDS TO THE
SHASTA AND ROGUE VALLEYS SUNDAY MORNING THROUGH SUNDAY EVENING. AS
THE FRONT MOVES EAST THIS EVENING STRONG WINDS WILL MOVE EAST OF
THE CASCADES.

ORZ021-022-171930-
/O.NEW.KMFR.HW.W.0013.100117T2100Z-100118T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
318 AM PST SUN JAN 17 2010

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST
MONDAY. 

* WINDS WILL INCREASE AS THE FRONT MOVES CLOSE TO THE COAST EARLY
  THIS AFTERNOON...DECREASING AS THE FRONT MOVES INLAND AFTER
  MIDNIGHT. 

* SOUTH WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH.
  HIGHER WINDS ARE EXPECTED ON THE HEADLANDS AND CAPES.

* STRONGEST WINDS WILL BE FROM CAPE ARAGO TO CAPE FERRELO.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

ORZ030-031-171930-
/O.EXB.KMFR.WI.Y.0004.100118T0000Z-100118T1200Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
318 AM PST SUN JAN 17 2010

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST MONDAY. 

* WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH EARLY
  MONDAY MORNING. 

* SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH.

* STRONGEST WINDS WILL BE IN THE SUMMER LAKE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ081-171930-
/O.EXT.KMFR.WI.Y.0004.100117T1800Z-100118T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
318 AM PST SUN JAN 17 2010

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
PST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
1 AM PST MONDAY. 

* WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE THROUGH
  SUNDAY EVENING.

* SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 55 MPH.

* I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR
  THE WEED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ026-171930-
/O.EXT.KMFR.WI.Y.0004.100117T1800Z-100118T0900Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
318 AM PST SUN JAN 17 2010

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
PST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
1 AM PST MONDAY. 

* WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE THROUGH
  SUNDAY NIGHT. WINDS WILL BE STRONGEST IN HIGHER ELEVATIONS AND
  THE SOUTH END OF THE VALLEY...SPREADING TO LOWER ELEVATIONS IN
  THE AFTERNOON.

* SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

* I-5 WILL BE IMPACTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 40 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SVEN
331 
WWUS76 KMFR 171906
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1106 AM PST SUN JAN 17 2010

...STRONG WINDS NOW OCCURRING ALONG THE COAST AND IN THE SHASTA
   VALLEY...
...GUSTY WINDS WILL DEVELOP THIS AFTERNOON IN THE ROGUE VALLEY
   AND EAST OF THE CASCADES...

.A STORM MOVING NORTH OFFSHORE IS NOW BRINGING STRONG WINDS TO THE
COAST AND THE SHASTA VALLEY. GUSTY WINDS ARE EXPECTED IN THE ROGUE
VALLEY AND EAST OF THE CASCADES LATER TODAY. WINDS WILL DIMINISH
TONIGHT. 

ORZ021-022-180315-
/O.CON.KMFR.HW.W.0013.100117T2100Z-100118T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1106 AM PST SUN JAN 17 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

* WINDS ARE INCREASING AS A FRONT MOVES CLOSER TO THE COAST. WINDS
  WILL DECREASE AS THE FRONT MOVES INLAND THIS EVENING.

* SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH.
  HIGHER WINDS ARE EXPECTED ON THE HEADLANDS AND CAPES.

* STRONGEST WINDS WILL BE FROM CAPE ARAGO TO CAPE FERRELO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-180315-
/O.CON.KMFR.WI.Y.0004.000000T0000Z-100118T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1106 AM PST SUN JAN 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

* WINDS ARE INCREASING NOW AND WILL CONTINUE THROUGH SUNDAY
  EVENING.

* SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 55 MPH.

* I-5 WILL BE IMPACTED BY THESE WINDS...WITH THE STRONGEST WINDS 
  NEAR THE WEED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ026-180315-
/O.CON.KMFR.WI.Y.0004.000000T0000Z-100118T0900Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
1106 AM PST SUN JAN 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

* WINDS WILL THIS AFTERNOON CONTINUE INTO SUNDAY NIGHT. WINDS WILL
  BE STRONGEST AT HIGHER ELEVATIONS AND IN THE SOUTH END OF THE
  VALLEY...SPREADING TO LOWER ELEVATIONS LATER IN THE AFTERNOON.

* SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

* I-5 WILL BE IMPACTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 40 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ030-031-180315-
/O.CON.KMFR.WI.Y.0004.100118T0000Z-100118T1200Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
1106 AM PST SUN JAN 17 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
   4 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST MONDAY. 

* WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH LATE
  SUNDAY NIGHT.

* SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH.

* STRONGEST WINDS WILL BE IN THE SUMMER LAKE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

STOCKTON
059 
WWUS76 KMFR 172217
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
217 PM PST SUN JAN 17 2010

...STRONG WINDS NOW OCCURRING ALONG THE COAST AND IN THE SHASTA
   AND ROGUE VALLEYS...
...GUSTY WINDS WILL DEVELOP THIS AFTERNOON EAST OF THE CASCADES...

.A STORM MOVING NORTH OFFSHORE IS NOW BRINGING STRONG WINDS TO
THE COAST AND SOME OF THE INLAND AREAS. WINDS WILL DIMINISH
TONIGHT.

ORZ021-022-180900-
/O.CON.KMFR.HW.W.0013.000000T0000Z-100118T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
217 PM PST SUN JAN 17 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

* STRONG WINDS ARE NOW OCCURRING AS A FRONT MOVES CLOSER TO THE
  COAST. WINDS WILL DECREASE AS THE FRONT MOVES INLAND THIS
  EVENING.

* SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER WINDS ARE
  EXPECTED ON THE HEADLANDS AND CAPES.

* STRONGEST WINDS WILL BE FROM CAPE ARAGO TO CAPE FERRELO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-180900-
/O.CON.KMFR.WI.Y.0004.000000T0000Z-100118T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
217 PM PST SUN JAN 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

* WINDS WILL CONTINUE THROUGH SUNDAY EVENING.

* SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 55 MPH.

* I-5 WILL BE IMPACTED BY THESE WINDS...WITH THE STRONGEST WINDS 
  NEAR THE WEED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ026-180900-
/O.CON.KMFR.WI.Y.0004.000000T0000Z-100118T0900Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
217 PM PST SUN JAN 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

* WINDS WILL BE STRONGEST AT HIGHER ELEVATIONS AND IN THE SOUTH
  END OF THE VALLEY.

* SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

* I-5 WILL BE IMPACTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 40 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ030-031-180900-
/O.CON.KMFR.WI.Y.0004.100118T0000Z-100118T1200Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
217 PM PST SUN JAN 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. 

* WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH LATE 
  SUNDAY NIGHT. 

* SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH.

* STRONGEST WINDS WILL BE IN THE SUMMER LAKE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

STOCKTON
351 
WWUS76 KMFR 180455
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
855 PM PST SUN JAN 17 2010

...STRONG WINDS NOW OCCURRING ALONG THE COAST AND IN THE SHASTA  
AND ROGUE VALLEYS... ...GUSTY WINDS WILL DEVELOP THIS AFTERNOON
EAST OF THE CASCADES...

.A STORM MOVING NORTH OFFSHORE IS NOW BRINGING STRONG WINDS TO
THE COAST AND SOME OF THE INLAND AREAS. WINDS WILL DIMINISH LATE 
TONIGHT.

ORZ026-180600-
/O.CAN.KMFR.WI.Y.0004.000000T0000Z-100118T0900Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
855 PM PST SUN JAN 17 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

SOUTHEAST WINDS HAVE DECREASED BELOW 20 MPH TONIGHT. HOWEVER THE
SURROUNDING HILLS MAY STILL SEE OCCASIONAL GUSTS TO 25 MPH UNTIL
MIDNIGHT.

$$

ORZ021-022-180900-
/O.CON.KMFR.HW.W.0013.000000T0000Z-100118T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
855 PM PST SUN JAN 17 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

* STRONG WINDS ARE NOW OCCURRING AS A FRONT MOVES CLOSER TO THE
  COAST. WINDS WILL DECREASE AS THE FRONT MOVES INLAND TONIGHT.

* SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER WINDS 
  ARE EXPECTED ON THE HEADLANDS AND CAPES. 

* STRONGEST WINDS WILL BE FROM CAPE ARAGO TO CAPE FERRELO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-180900-
/O.CON.KMFR.WI.Y.0004.000000T0000Z-100118T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
855 PM PST SUN JAN 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

* WINDS WILL CONTINUE THROUGH THIS EVENING.

* SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 55 MPH.

* I-5 WILL BE IMPACTED BY THESE WINDS...WITH THE STRONGEST WINDS 
  NEAR THE WEED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ030-031-181200-
/O.CON.KMFR.WI.Y.0004.000000T0000Z-100118T1200Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
855 PM PST SUN JAN 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. 

* WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT.

* SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH.

* OCCASIONAL GUSTS ABOVE 55 MPH ARE POSSIBLE IN THE SUMMER LAKE
  AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
549 
WWUS76 KMFR 181137
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
337 AM PST MON JAN 18 2010

...ANOTHER ROUND OF WIND AND HEAVY RAIN...

.THE NEXT IN A SERIES OF WINTER STORMS WILL MOVE INTO THE REGION
TODAY...WITH STRONG WINDS AGAIN AT THE COAST.

ORZ030-031-181245-
/O.CAN.KMFR.WI.Y.0004.000000T0000Z-100118T1200Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
337 AM PST MON JAN 18 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO DECREASE THIS MORNING. MODERATE WINDS WILL
RETURN THIS AFTERNOON INTO THE EVENING AHEAD OF THE NEXT COLD
FRONT. 

$$

ORZ021-022-181945-
/O.NEW.KMFR.HW.A.0003.100118T2300Z-100119T1400Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
337 AM PST MON JAN 18 2010

...HIGH WIND WATCH IN EFFECT FROM 3 PM PST THIS AFTERNOON THROUGH
LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 3 PM PST THIS AFTERNOON THROUGH
LATE TONIGHT. 


* WINDS ARE EXPECTED TO INCREASE LATE THIS AFTERNOON INTO THE LATE
  EVENING.

* SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE
  POSSIBLE...HIGHER WINDS ARE EXPECTED ON THE HEADLANDS AND CAPES

* WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF
  TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE
  SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF
  SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN
  INTO UN-SHELTERED SOILS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
SVEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 16, 1:02 PM PST, 24 minutes earlier.

Area forecast discussion, Jan 16, 1:02 PM PST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
102 PM PST SAT JAN 16 2010

.DISCUSSION...16/12Z NAM/GFS IN.

AN ACTIVE WEATHER PATTERN IS NOW DEVELOPING OVER THE EASTERN
PACIFIC AND IT WILL IMPACT THE WEST COAST THROUGH MOST OF NEXT
WEEK. A STRONG JET IS NOW RUNNING ALONG 35N BETWEEN 140E AND
160W...AND IT WILL MIGRATE EAST TO RUN FROM 150E TO THE CALIFORNIA
COAST MONDAY AFTERNOON. SHORT WAVES RUNNING ALONG THE NORTHERN
BOUNDARY OF THE JET WILL MOVE INTO THE PACIFIC NORTHWEST SUNDAY
AND MONDAY AFTERNOONS. AS THE JET APPROACHES...THE TRAJECTORY OF
THESE INCOMING SHORT WAVES WILL SHIFT SOUTHWARD AND THE MAIN
IMPACT WILL BE OVER CALIFORNIA FROM TUESDAY ON INTO FRIDAY.

A WEAK FRONT IS NOW MOVING ONSHORE AND IT WILL HAVE A MINIMAL
IMPACT WITH MOST OF THE ASSOCIATED PRECIPITATION FALLING ALONG THE
COAST.  THE FIRST STRONG SYSTEM WILL MOVE IN SUNDAY. A RAPIDLY
DEEPENING LOW WILL MOVE FROM NEAR 40N 135W NORTHEAST TO VANCOUVER
ISLAND SUNDAY NIGHT. THIS SYSTEM WILL BRING STRONG WINDS TO THE
COAST SUNDAY...BUT IT LOOKS LIKE THEY WILL REMAIN BELOW WARNING
CRITERIA AWAY FROM THE CAPES. WINDS MEETING WIND ADVISORY CRITERIA
LOOKS LIKELY IN THE SHASTA AND ROGUE VALLEYS...SO WILL ISSUE AN
ADVISORY FOR THOSE AREAS.

THE SECOND SYSTEM WILL MOVE IN MONDAY. IT WILL BE WEAKER AND WILL
MOVE NORTH ALONG 130W...SO IT WILL NOT HAVE AS MUCH OF AN IMPACT
ON THE CWA. THE THIRD SYSTEM ON TUESDAY WILL BE WEAKER STILL AND
WILL MOVE INTO NORTHERN CALIFORNIA.

ANOTHER MAJOR CONCERN WITH ALL OF THESE SYSTEMS IS SNOW...MAINLY
OVER NORTHERN CALIFORNIA. THE SYSTEMS WILL BE QUITE WET IN THOSE
AREAS WITH SNOW LEVELS RUNNING 4000-5000 FEET THROUGH TUESDAY.
THEREFORE...WILL UPGRADE THE WINTER STORM WATCH TO A WARNING LATER
THIS AFTERNOON AND WILL ADJUST THE EFFECTIVE TIMES AS WELL.

THE FOURTH SYSTEM...WHICH WILL COME IN LATE TUESDAY NIGHT AND
WEDNESDAY MORNING...IS THE ODD ONE AS IT LOOKS TO BE THE DEEPEST
LOW OF THE ENTIRE SET. GIVEN THAT THE JET DYNAMICS ARE WELL TO THE
SOUTH...WOULDN'T EXPECT THE LOW TO DEEPEN FROM 968 TO 965 MB AS IT
MOVES FROM FROM 40N 130W WEDNESDAY MORNING TO 42N 128W WEDNESDAY
AFTERNOON. HOWEVER...THAT IS WHAT THE GFS DOES. IT DOES WEAKEN IT
FROM THAT POINT ONWARD...LEAVING A 975 MB LOW WEST OF NEWPORT BY
THURSDAY AFTERNOON. THE 16/12Z ENSEMBLES INDICATE TWO CLUSTERS OF
LOW POSITIONS...ONE NEAR SHORE AND THE OTHER FARTHER OFFSHORE. THE
OPERATIONAL GFS SOLUTION IS THE CLOSEST TO THE COAST IN THE
NEAREST CLUSTER...SO IT CAN BE CONSIDERED AN OUTLIER. THE OTHER
MEMBERS DO HAVE DEEPENING LOWS...BUT MOST ONLY DEEPEN IT 1-2 MB.
LIKE THE MORE MODERATE SOLUTIONS OVERALL.

THE TRANSITION OUT OF THIS PATTERN WILL OCCUR FRIDAY AS A LARGE
LONGWAVE TROUGH MOVES ONSHORE. A WEAK RIDGE WILL MOVE ONSHORE
FRIDAY NIGHT INTO SATURDAY.

&&

.AVIATION...MVFR CIGS/VSBYS ALONG THE COAST WITH VFR CONDITIONS
INLAND. AREAS OF MVFR CIGS WILL DEVELOP FROM THE CASCADES WEST AS
THE FRONT MOVE THROUGH TODAY...THEN MOSTLY VFR CONDITIONS WILL
PREVAIL TONIGHT WITH THICK MID AND HIGH DECKS AND INCREASED WINDS
AHEAD OF THE NEXT SYSTEM ON SUNDAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
        NIGHT FOR CAZ080-CAZ082-CAZ083.

PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING FROM 4 AM SUNDAY TO 4
        PM PST MONDAY FOR PZZ350-PZZ356.
     GALE WARNING FROM 4 AM SUNDAY TO 4 AM PST MONDAY FOR PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST SUNDAY
       FOR PZZ350-PZZ356-PZZ370-PZZ376.
     GALE WARNING FROM 4 AM SUNDAY TO 10 AM PST MONDAY FOR PZZ350.
     HAZARDOUS SEAS WARNING FROM 2 AM SUNDAY TO 4 PM PST MONDAY
       FOR PZZ370-PZZ376.
     GALE WARNING FROM 2 AM SUNDAY TO 4 AM PST MONDAY FOR PZZ376.
     GALE WARNING FROM 2 AM SUNDAY TO 10 AM PST MONDAY FOR PZZ370.

15/10/05
Hazardous weather outlook, Jan 16, 5:57 AM PST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
557 AM PST SAT JAN 16 2010

CAZ083-170100-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
557 AM PST SAT JAN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER WILL OCCUR DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-082-170100-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
557 AM PST SAT JAN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER WILL OCCUR DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT ABOVE 4000 FEET. SEE WEATHER MESSAGE FOR MORE
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 16, 8:23 AM PST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
823 AM PST SAT JAN 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     HEAVY RAIN       4 WSW REEDSPORT         43.68N 124.18W
01/16/2010  M1.28 INCH       DOUGLAS            OR   TRAINED SPOTTER

            12HR TOTAL FROM NOON FRIDAY TO MIDNIGHT SATURDAY.

&&

STOCKTON
Local storm report, Jan 16, 8:34 AM PST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
834 AM PST SAT JAN 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.32W
01/16/2010  M1.80 INCH       CURRY              OR   TRAINED SPOTTER

            1800 PST FRIDAY THROUGH 0800 SATURDAY.

&&

STOCKTON

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 2:55 AM PSTGale WarningMFR49 hr
Jan 16, 2:55 AM PSTHazardous Seas WarningMFR6 days
Jan 16, 2:55 AM PSTSmall Craft Advisory for Hazardous SeasMFR28 hr
Jan 16, 1:26 PM PSTWinter Storm WarningMFRSiskiyou57 hr

Nearby

Wind Advisories in Oregon, 2010Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.